MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS FOCUS 17 CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS FOCUS 17 CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number FCS17
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # j9130v.The batch history records were reviewed and the manufacturing criteria were met prior to the release of this batch.
 
Event or Problem Description
It was reported that during an unknown procedure, the device was activated automatically though neither foot switch nor hand switch was pressed.The blade tip was not broken off and no pieces fell into the patient.Another device was used to complete the case.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Batch # j9130v.Investigation summary: the device was returned with no apparent damage.The device was connected to a test hand piece and a gen11, during functional testing it was noted that the hand control buttons were nonfunctional.However, the device did activate when tested with the foot switch.The device was disassembled to inspect the internal components.Corrosion was found at the hand activation domes.The corrosion in the domes is possibly caused when the device was soaked for cleaning before shipment for analysis.Due to the moisture discovered on the instrument, we are unable to determine how this condition impacted the performance of the device and therefore cannot conclude root cause.Our manufacturing, sterilization, packaging, and shipment processes do not introduce corrosion / moisture to the device.It is possible that due to the moisture found inside of the dome could have resulted in the continuous activation issues reported.The batch history record was reviewed and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
HS FOCUS 17 CM CURVED SHEAR
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7101966
Report Number3005075853-2017-06595
Device Sequence Number19197924
Product Code LFL
UDI-Device Identifier20705036001949
UDI-Public20705036001949
Combination Product (Y/N)N
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue NumberFCS17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1